MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the cerebral embolization procedure, the subject guidewire was navigated together with a microcatheter.The tip of the subject guidewire broke and remained inside the microcatheter.The subject device was replaced, and the procedure was completed successfully.There was a surgical delay of 20 minutes due to the reported event.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D4 expiration date: updated.D4 gtin: updated.H4 manufacturing date: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was unable to be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.It was reported that during the cerebral embolization procedure, the subject guidewire was navigated together with a microcatheter.The tip of the subject guidewire broke, but it remained inside the microcatheter.The subject guidewire was removed was removed, a new guidewire was opened, and the procedure continued successfully.The additional information received indicates that continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was moderately tortuous, there was tortuosity located proximal to the tip of the guidewire.The same microcatheter was used to complete the procedure.The device was not returned for analysis.Based on a review of all available information it is probable that the tortuosity experienced near the tip of the guidewire may have caused or contributed to the reported guidewire fracture.An assignable cause of procedural factors will be assigned to the reported guidewire distal tip broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker: updated.D9 returned to manufacturer on: updated.H3 device evaluated by mfg: updated.H11 additional mfg narrative: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject guidewire was noted to be kinked and bent in a number of locations along its length.The distal 4.5 cm section of the subject guidewire was returned fractured and detached from the subject guidewire, there was kinking noted to the distal section.There was evidence of bending and damaging to the core wire and platinum coil to both the distal and proximal fracture locations.The functional inspection is not required as the guidewire had been fractured.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire fracture was confirmed during the device analysis.The device failed to meet specifications when returned, based on the damage noted to the returned device.It was reported that during the cerebral embolization procedure, the subject guidewire was navigated together with the microcatheter.The tip of the subject guidewire broke, but it remained inside the microcatheter.The subject guidewire was removed, a new guidewire was opened, and the procedure continued successfully.The additional information received indicates that continuous flush was set up and maintained throughout the clinical procedure, the patient¿s anatomy was moderately tortuous, there was tortuosity located proximally to the tip of the guidewire.The same microcatheter was used to complete the procedure.The device was returned for analysis, and the distal tip of the guidewire was confirmed to be fractured and kinked, there was also additional kinking noted to the guidewire.It is probable that there were difficulties experienced during the delivery or manipulation of the guidewire, which may have caused the guidewire to kink and subsequently fracture.The patient¿s anatomy may have caused or contributed to the event.An assignable cause of procedural factors will be assigned to the reported and analysed event guidewire distal tip broken/fractured during use and to the analysed defect guidewire kinked/bent and guidewire distal end/tip kinked/bent , as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22636862
Report Number3012931345-2025-00123
Device Sequence Number7989888
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)270915(10)0000723574
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSUP215STR
Device Lot Number0000723574
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer09/19/2025
11/25/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date10/06/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient Age43 YR
Patient SexFemale